MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 6; DXE
Model Number CAT6
Medical Device Problem Codes Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2021-01785, 3005168196-2021-01786.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the peroneal and posterior tibial using an indigo system aspiration catheter 6 (cat6) and a non-penumbra sheath.During the procedure, while inserting a cat6 using a peel-away sheath into the sheath, the physician experienced resistance.Subsequently, the physician stretched and ovalized the distal tip of the cat6; therefore, the cat6 was removed.The physician then completed one pass using a new cat6 that removed some clot.Afterwards, while re-inserting the cat6 through the peel-away sheath, the physician experienced resistance at the distal tip of the cat6.Subsequently, the physician kinked the cat6; therefore, the cat6 was removed.Then, while attempting to advance a penumbra system ace 68 reperfusion catheter (ace68) through the sheath, the physician experienced resistance.Subsequently, the physician ovalized the distal end of the ace68.Therefore, the ace68 and sheath were removed.The procedure was completed using a new cat6 and a new non-penumbra sheath.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Correction: please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up: 1.Section d.Box 10.Device available for evaluation? additional information: please note that the following sections are being updated based on additional information provided by a penumbra sales representative on 10/01/2021: 1.Section h.Box 3.Reason for non-evaluation.1.Section h.Box 3.''other'' reason for non-evaluation.1.Section h.Box 6.Method code 1.1.Section h.Box 6.Method code 2.1.Section h.Box 6.Method code 3.1.Section h.Box 6.Results code 1.1.Section h.Box 6.Conclusions code 1.The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 6
Common Device Name
DXE
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key12307585
Report Number3005168196-2021-01784
Device Sequence Number3670825
Product Code DXE
UDI-Device Identifier00814548016245
UDI-Public00814548016245
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2021
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/26/2023
Device Model NumberCAT6
Device Catalogue NumberCAT6
Device Lot NumberF99814
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer10/01/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date10/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005